Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 10, 2005, 6:17 PM EDT for Hamilton County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2005, 6:17 PM EDT (22:17 UTC)
- Expired
- May 10, 2005, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 10, 3:00 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE MAY 10 2005 .SHORT TERM...UPPER LEVEL SYSTEM WILL MOVE EAST OF AREA OVER THE NEXT FEW HOURS...AND IT PRESENTS ONE OF THOSE TIMING PROBLEMS. IT WILL NOT BE RAINING EXCEPT FOR IN THE FAR NE PART OF OUR CWA COME 6 PM...BUT IT IS RAINING IN A LARGER AREA AT THIS TIME. I DECIDED TO STICK WITH THE CONCEPT OF A FORECAST...NOT A NOWCAST...AND GO WITH THE WEATHER AS I EXPECT IT TO LOOK AT THE START OF THE TONIGHT PERIOD. AS SYSTEM MOVES AWAY, SHOULD SEE SOME CLEARING SKIES TONIGHT...AND THAT WILL LEAD TO FOG FORMATION BY EARLY MORNING. COULD BE FAIRLY LOW VSBYS FROM 10 TO 13Z...BUT EXPECT THAT ANYTHING UNDER 1 MILE WILL BE VERY LOCALIZED. CHANCE OF RAIN FOR TOMORROW NOW LOOKS VERY LOW AND DID NOT MENTION. GUIDANCE TEMPS WERE REASONABLE AND WERE FOLLOWED CLOSELY. WINDS WILL BE VERY LIGHT NEXT 24 HOURS. LOTS OF LOW LEVEL MOISTURE WILL BE LEFT IN PLACE...AND THEREFORE OVERNIGHT LOWS WILL NOT BE AS LOW AS THEY HAVE BEEN RECENTLY. .LONG TERM...(WED NIGHT THROUGH TUE)...UPPER TROUGH/ASSOCIATED COLD FRONT STILL PROJECTED TO PASS THROUGH THE SOUTHERN APPALACHIANS THIS WEEKEND. HOWEVER...DISCREPANCIES IN TIMING BETWEEN MEDIUM RANGE MODELS AND ENSEMBLES CAST DOUBT ON EXACT PROGRESSION OF THIS FEATURE THROUGH THE FORECAST AREA. ECMWF IS CONSIDERABLY SLOWER THAN GFS WITH THIS PROGRESSION. THE CANADIAN GEM AND NOGAPS TENDS TO SUPPORT THE SLOWER ECMWF. THUS HAVE TENDED TO FAVOR ECMWF TIMING. HOWEVER...HAVE EXPANDED PRECIP CHANCES THROUGH MUCH OF SATURDAY AND SUNDAY DUE TO UNCERTAINTY. HAVE OPTED FOR DRY FORECAST FOR EARLY NEXT WEEK...BUT AGAIN CONFIDENCE IS NOT HIGH. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 60 87 61 90 / 0 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 83 60 87 / 10 0 0 10 OAK RIDGE, TN 58 84 60 87 / 10 0 0 10 TRI CITIES AIRPORT, TN 56 81 56 85 / 10 0 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SP/LCM
Hazardous weather outlook, May 10, 5:45 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT TUE MAY 10 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 545 AM EDT (445 AM CDT) TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A WEAK UPPER LEVEL SYSTEM WILL MOVE ACROSS THE REGION TODAY...AND WILL SPREAD SHOWERS AND A FEW THUNDERSTORMS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. COLDER AIR ALOFT WILL MOVE IN LATER TODAY AND SOME OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL DURING THE LATE AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
In the hours before
Local storm report, May 10, 6:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
615 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL DAYTON 35.49N 85.01W
05/10/2005 0.88 INCH RHEA TN TRAINED SPOTTER
NICKEL SIZED HAIL IN DAYTON.
0607 PM HAIL DAYTON 35.49N 85.01W
05/10/2005 1.00 INCH RHEA TN PUBLIC
QUARTER SIZED HAIL IN DAYTON.
0609 PM HAIL DAYTON 35.49N 85.01W
05/10/2005 1.00 INCH RHEA TN FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DAYTON.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 46 min |
| May 10, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 32 min |
| May 10, 6:42 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 33 min |
| May 10, 6:43 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 34 min |
| May 10, 7:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 47 min |
| May 10, 7:54 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.